Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 29, 2012, 8:15 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 8:15 AM CDT (13:15 UTC)
- Expired
- May 29, 2012, 8:33 AM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WUUS54 KOHX 291315 SVROHX TNC125-161-291400- /O.NEW.KOHX.SV.W.0165.120529T1315Z-120529T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 815 AM CDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE... NORTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 900 AM CDT * AT 811 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LAFAYETTE...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN MONTGOMERY COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3665 8727 3656 8724 3647 8786 3664 8781 TIME...MOT...LOC 1315Z 252DEG 16KT 3662 8767 $$ SHAMBURGER
1 follow-up statement
181 WWUS54 KOHX 291333 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 833 AM CDT TUE MAY 29 2012 TNC125-161-291343- /O.CAN.KOHX.SV.W.0165.000000T0000Z-120529T1400Z/ STEWART TN-MONTGOMERY TN- 833 AM CDT TUE MAY 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND CENTRAL STEWART COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. LAT...LON 3665 8727 3656 8724 3647 8786 3664 8781 TIME...MOT...LOC 1333Z 252DEG 16KT 3664 8757 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:16 AM CDT, 59 minutes earlier.
Area forecast discussion, May 29, 7:16 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 716 AM CDT TUE MAY 29 2012 .UPDATE...UPDATED ZONE PACKAGE TO INCREASE POPS GENERALLY. EMPHASIZED THE WRN COUNTIES THIS MORNING AND THE ERN COUNTIES THIS AFTERNOON. LAPS ANALYSIS INDICATES THAT THE CURRENT LINE WILL DIMINISH AS IT MOVES EWD INTO MORE STABLE AIR. THEN AFTN HEATING WILL REFIRE CONVECTION IN MAINLY THE EASTERN PORTION OF THE AREA. OTHERWISE...NO CHANGES. && .PREV DISCUSSION... /ISSUED 312 AM CDT TUE MAY 29 2012/ DISCUSSION...FRONTAL SYSTEM NEAR ST LOUIS IS MOVING SEWD TOWARD THE AREA. AT THE SAME TIME...MOISTURE ASSOCIATED WITH BERYL IS INCREASING OVER EAST TN. THE INCREASED COLUMN MOISTURE AND THE PRESENCE OF THE FRONT WILL PUSH POPS INTO THE CHANCE CATEGORY FOR TODAY. LOCAL WRF BRINGS MOISTURE ASSOCIATED WITH THE FRONT INTO STEWART COUNTY BY LATE MORNING AS MOISTURE ASSOCIATED WITH BERYL BUILDS UP OVER EAST TN AND THE CUMBERLAND PLATEAU. FRONT PUSHES THROUGH THE MIDSTATE...GOING QUASI-STATIONARY JUST TO THE SOUTH OF THE AREA BY LATE TONIGHT. POPS DIMINISH TONIGHT AS MID LEVEL DRY AIR PUSHES INTO THE AREA. NOT MUCH HAPPENING ON WED UNTIL DRY AIR GETS PUSHED OUT OF THE AREA AND THE FRONT TO THE SOUTH MOVES BACK NORTH DRIFTS BACK NORTH BY THU AM. BY THU AM A VIGOROUS H5 WAVE DROPS INTO THE PLAINS...SPINNING UP A MAJOR SFC LOW IN THE LOWER PLAINS. THE SFC LOW PUSHES NEWD INTO THE MID MS/OH/TN VALLEYS BY LATE THU. OF COURSE...THIS INCREASES POPS SIGNIFICANTLY FOR THU THROUGH FRI AM. AT THIS POINT THE GFS AND ECM DIVERGE A BIT. THE ECM MOVES THE SYSTEM FASTER EAST ON THU NGT AND FRI WITH COLD AIR COMING IN FASTER ON THE ECM COMPARED TO THE GFS. HAVE STRUCK COMPROMISES ON POPS AND TEMPS TO BRIDGE THESE DIFFERENCES. THERE WAS SOME INDICATION OF POST FRONTAL SHOWERS ON BOTH MODELS BUT LOCATION AND TIMING WAS RATHER DIFFICULT TO DETERMINE AND HAVE THUS LEFT SUN AND MON DRY. AS FAR AS WX THREATS GO...THE DAY 3 OUTLOOK FOR THU/THU NGT HAS A SLIGHT RISK FOR SVR TSTMS. HPC HAS ABOUT 1-2 INCHES OF RAINFALL FOR THEIR 5 DAY TOTALS FOR THIS WEEK(MON-FRI) WITH THE HEAVIEST RAINFALL RESERVED FOR THE OH VALLEY AREA. WELL I GUESS THE GOOD NEWS IS THAT WE'LL GET A COUPLE OF DAYS (FRI-SAT) OF AT OR BELOW NORMAL TEMPS BEFORE THE HEAT COMES BACK. MAY WILL WIND UP WELL ABOVE NORMAL TEMPERATURE WISE...THE SEVENTH MONTH IN A ROW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, May 29, 4:28 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE MAY 29 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY WITH SCATTERED THUNDERSTORMS. HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE COLD FRONT IS EXPECTED TO MOVE SOUTH OF THE AREA TONIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONGER SYSTEM WILL BRING MORE THUNDERSTORMS TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THURSDAY AFTERNOON AND THURSDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, May 29, 5:27 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT TUE MAY 29 2012
TNZ022-291100-
BENTON-
527 AM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY...
AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMDEN...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3620 8814 3622 8814 3624 8810 3628 8809
3635 8798 3631 8795 3622 8795 3616 8791
3613 8792 3609 8795 3598 8817 3604 8822
3612 8822
04Special weather statement, May 29, 6:32 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE MAY 29 2012
TNZ005-022>024-056-291230-
BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-
632 AM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
PERRY AND STEWART COUNTIES...
AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE ACROSS BENTON...WESTERN
HUMPHREYS...HOUSTON AND SOUTHERN STEWART COUNTIES.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3612 8822 3626 8809 3636 8810 3637 8801
3645 8806 3663 8764 3654 8762 3584 8777
3577 8799 3581 8798 3581 8802 3585 8805
3583 8809 3584 8821
04Special weather statement, May 29, 7:42 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 AM CDT TUE MAY 29 2012
TNZ005>007-023-291345-
HOUSTON-MONTGOMERY-ROBERTSON-STEWART-
742 AM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...
AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORM IN HOUSTON...STEWART AND MONTGOMERY
COUNTIES...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
LAT...LON 3667 8788 3666 8785 3664 8784 3664 8710
3645 8713 3644 8715 3642 8715 3643 8718
3640 8718 3641 8720 3634 8729 3637 8801
3644 8806 3657 8804 3667 8808
04Local storm report, May 29, 7:48 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 AM CDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 6 NE CAMDEN 36.13N 88.03W
05/29/2012 BENTON TN LAW ENFORCEMENT
TREES BLOWN DOWN ON CEDAR GROVE ROAD...NORTHEAST OF
CAMDEN.
&&
JLMLocal storm report, May 29, 7:50 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
750 AM CDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM FLASH FLOOD 1 N CAMDEN 36.08N 88.10W
05/29/2012 BENTON TN LAW ENFORCEMENT
WATER STARTING TO FLOW ACROSS FLATWOOD ROAD JUST NORTH OF
CAMDEN.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:27 AM CDT | Special Weather Statement | OHX | Benton | 33 min |
| May 29, 6:32 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 58 min |
| May 29, 6:40 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 29, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 30 min |
| May 29, 7:36 AM CDT | Flash Flood Warning | OHX | Benton | 3 hr |
| May 29, 7:42 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 63 min |
| May 29, 11:50 AM CDT | Special Weather Statement | OHX | Fentress | 40 min |
| May 29, 12:01 PM CDT | Special Weather Statement | OHX | Fentress | 44 min |
| May 29, 1:48 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 57 min |
| May 29, 4:21 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| May 29, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 11 min |
| May 29, 4:55 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 29, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| May 29, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 22 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 30 min |
| May 29, 5:22 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 30 min |
| May 29, 5:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| May 29, 5:55 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
| May 29, 6:17 PM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| May 29, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| May 29, 6:48 PM CDT | Special Weather Statement | OHX | Bedford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.